Vol. 6+7, No. 1, 2008

Download this article
Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
Other MSP Journals
Minimal blocking sets in $\mathsf{PG}(2, q)$ arising from a generalized construction of Megyesi

Nóra V. Harrach and Csaba Mengyán

Vol. 6+7 (2008), No. 1, 211–226
DOI: 10.2140/iig.2008.6.211

We generalize the Megyesi construction for Rédei minimal blocking sets by placing cosets of a multiplicative subgroup of GF(q) {0} on n lines of the affine plane. These points together with the determined directions give a minimal blocking set B with |B| (2 29)q + O(q). We also investigate some constructions in PG(2,qh). We show that if there is a minimal blocking set of size 2q x in PG(2,q), then minimal blocking sets of size 2qh x and 2qh x + 1 exist in PG(2,qh), which are not necessarily of Rédei type.

projective plane, blocking set, Rédei type
Mathematical Subject Classification 2000
Primary: 51E21
Received: 29 February 2008
Accepted: 9 April 2008
Nóra V. Harrach
Csaba Mengyán